MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct on (b)(6) 2023.During the procedure and inside the patient, when the physician attempted to deploy the stent, it was noticed that the push catheter kinked, and the stent failed to deploy.Another advanix biliary stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; guide catheter detached/separated.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block d4, h4: the reported lot number (28928525) could not be matched to the reported device upn.Therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0401 captures the reportable investigation result of guide catheter detached.Block h10: the returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the push catheter was kinked and torn near the handle, and the pull wire was kinked.During a disassembled inspection, when the guide catheter was pulled back, it was detached from the pull wire.No other problems with the device were noted.The reported event was confirmed.Taking all available information into consideration, the investigation concluded that most likely the observed failures were caused by an unsuccessful attempt of stent deployment.These observed failures could have been caused anatomical or procedural factors such as, the technique used by the user, excess force may have been applied in order to release the stent causing kinks on the pull wire.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16913593
Report Number3005099803-2023-02420
Device Sequence Number6555510
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public08714729787327
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534230
Device Catalogue Number3423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown